MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT

MERIT MEDICAL SYSTEMS INC. TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT
Model Number 00884450265604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Pericardial Effusion (3271)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a left atrial appendage closure [laac] procedure, a pericardial effusion occurred.The physician had successfully acquired access to the patients left atrium via transseptal puncture.A closure device was introduced into the left atrium -a couple of times- needing recapture due to a 5 mm gap that was appreciated.A 33 mm closure device was successfully deployed within the posterior lobe when a pericardial effusion was noted.A full recapture of the closure device was completed.The patient was in stable condition, so a new 33 mm closure device was implanted in the upper lobe.After first release of the second device, good positioning was observed.Eventually the patient's vital signs changed indicating that cardiac massage and pericardiocentesis was necessary.The patient was transferred in stable condition to surgery.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually, and functional testing was performed.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT
Common Device Name
TRANSSEPTAL SHEATH KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern, pa
MDR Report Key10141386
Report Number2529252-2020-00011
Device Sequence Number3622662
Product Code DYB
UDI-Device Identifier00884450265604
UDI-Public00884450265604
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number00884450265604
Device Catalogue NumberFCL-191-02
Device Lot NumberQ1689511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCI - WATCHMAN DEVICE.; BOSTON SCI - WATCHMAN DEVICE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;